Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 52, NWS Detroit, MI

June 21, 2012Macomb County, Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2012, 5:10 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2012, 5:10 PM EDT (21:10 UTC)
Expired
Jun 21, 2012, 6:00 PM EDT
In force
50 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macomb County, MI, Saint Clair County, MI

The radar

The Detroit radar (KDTX), 74 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:10 PM EDTTSTM WND DMG2 E Armada, MIESTIMATED 8 INCH DIAMETER LIMB DOWN
Jun 21, 5:28 PM EDTTSTM WND DMG1 N Adair, MILARGE TREE DOWN BLOCKING THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS53 KDTX 212110
SVRDTX
MIC099-147-212200-
/O.NEW.KDTX.SV.W.0052.120621T2110Z-120621T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
510 PM EDT THU JUN 21 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  CENTRAL ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 600 PM EDT

* AT 506 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARMADA...OR 5 MILES
  EAST OF ROMEO...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEMPHIS AND NEW HAVEN AROUND 515 PM EDT.
  RICHMOND AROUND 520 PM EDT.
  ADAIR AND COLUMBUS AROUND 525 PM EDT.
  RATTLE RUN AND SMITHS CREEK AROUND 530 PM EDT.
  ST. CLAIR AND MARYSVILLE AROUND 540 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CLAIR...          RICHMOND...           PORT HURON...
  MEMPHIS...            MARYSVILLE...         MARINE CITY...
  ARMADA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
      4276 8246 4270 8249 4274 8299 4289 8302
      4289 8301 4302 8242 4297 8240
TIME...MOT...LOC 2110Z 264DEG 32KT 4281 8285
WIND...HAIL 60MPH 1.00IN

$$

AGD
2 follow-up statements
355 
WWUS53 KDTX 212132
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
532 PM EDT THU JUN 21 2012

MIC099-212142-
/O.CAN.KDTX.SV.W.0052.000000T0000Z-120621T2200Z/
MACOMB MI-
532 PM EDT THU JUN 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOMB COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
      4276 8246 4270 8249 4272 8272 4290 8268
      4302 8242 4297 8240
TIME...MOT...LOC 2132Z 264DEG 32KT 4283 8258

$$

MIC147-212200-
/O.CON.KDTX.SV.W.0052.000000T0000Z-120621T2200Z/
ST. CLAIR MI-
532 PM EDT THU JUN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ST. CLAIR COUNTY UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF ST. CLAIR...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. CLAIR AND MARYSVILLE AROUND 540 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CLAIR...          PORT HURON...         MARYSVILLE...
  MARINE CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
      4276 8246 4270 8249 4272 8272 4290 8268
      4302 8242 4297 8240
TIME...MOT...LOC 2132Z 264DEG 32KT 4283 8258
WIND...HAIL 60MPH 1.00IN

$$

AGD
581 
WWUS53 KDTX 212152
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
552 PM EDT THU JUN 21 2012

MIC147-212202-
/O.EXP.KDTX.SV.W.0052.000000T0000Z-120621T2200Z/
ST. CLAIR MI-
552 PM EDT THU JUN 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
WILL EXPIRE AT 600 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4293 8245 4288 8247 4284 8246 4283 8248
      4276 8246 4270 8249 4272 8272 4290 8268
      4302 8242 4297 8240
TIME...MOT...LOC 2152Z 264DEG 32KT 4285 8234

$$

AGD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:06 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 21, 3:06 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 PM EDT THU JUN 21 2012

.SHORT TERM...TONIGHT

SHOWERS AND THUNDERSTORMS THAT HAVE FORMED ALONG/AHEAD OF THIS
AFTERNOON'S COLD FRONT WILL QUICKLY EXIT TO THE EAST THIS EVENING.
UNTIL THIS OCCURS, ISOLATED MARGINALLY SEVERE HAIL/WIND WILL REMAIN
POSSIBLE ACROSS THE EASTERN THIRD OF THE CWA. ELSEWHERE, TRAILING
SHOWER AND ISOLATED T-STORM ACTIVITY WILL DISSIPATE OVER THE CWA
COINCIDENT WITH THE LOSS OF DIURNAL HEATING THIS EVENING. LIGHT
WESTERLY WINDS BEHIND THE FRONT WILL THEN CONTINUE TO BRING COOLER
AND DRIER AIR INTO THE FORECAST THROUGH THE NIGHT, PROMOTING COOL
OVERNIGHT LOW TEMPERATURES FALLING TO AROUND 60 DEGREES UNDER
CLEARING SKIES.

&&

.LONG TERM...

NORTHWEST FLOW WILL DOMINATE THE EXTENDED PERIOD...ALLOWING FOR
TEMPERATURES NEAR NORMAL OVER THE NEXT SEVERAL DAYS...AS EXPANDING
UPPER LEVEL RIDGE DEVELOPS ALONG THE FOOTHILLS OF THE ROCKIES.

TIMING OF THE UPPER LEVEL DISTURBANCES WITHIN THE JET CORE WILL BE
DIFFICULT...AND THESE ISSUES BEGIN TO SHOW UP FOR THE WEEKEND.

LARGE UPPER LEVEL LOW OVER EASTERN CANADA PROGGED TO DESCEND
SOUTHWARD...WITH EXACT CENTER OF THE COLD POOL IN QUESTION FOR EARLY
NEXT WEEK...AS INTERACTION WITH TROPICAL DISTURBANCE IN THE GULF OF
MEXICO IS UP ON THE AIR AS WELL (SEE 00Z CANADIAN VS EUROPEAN
SOLUTION).

COMPACT UPPER LEVEL WAVE OVER SOUTH CENTRAL CANADA WILL SWING
THROUGH NORTHERN LOWER MICHIGAN LATE TOMORROW...AND CERTAINLY LOOKS
SUFFICIENT TO GENERATE A FEW SHOWERS AND THUNDERSTORMS WITH THE
IDEAL TIMING OF THE DAY...AND RAPIDLY FALLING 500 MB TEMPS (-4 C
CHANGE DURING THE DAY). ILL DEFINED SFC-850 MB WIND/PATTERN/LOW
LEVEL CONVERGENCE WILL LIMIT ORGANIZATION AND COVERAGE. MET GUIDANCE
LOOKS GOOD...AROUND 80/LOWER 80S.

LARGE AREA OF HIGH PRESSURE (1018 MB) SETTLES OVER THE GREAT LAKES
REGION ON SATURDAY...AND DESPITE AN UPPER LEVEL DISTURBANCE TRACKING
THROUGH LATER IN THE DAY....WILL MAINTAIN DRY FORECAST AS LOW LEVEL
STATIC STABILITY WILL BE HIGH. WITH AN INCREASE IN MID/HIGH CLOUDS
DURING THE AFTERNOON...MAXES CAPPED AROUND 80 DEGREES SEEMS
REASONABLE.

THE FORECAST THEN BECOMES LESS CERTAIN FOR THE SECOND HALF OF THE
WEEKEND...AS FORMIDABLE SHORTWAVE TROUGH SWINGS INTO THE NORTHERN
GREAT LAKES. WARM ADVECTION OUT AHEAD OF THIS SYSTEM COULD MAKE
SUNDAY A SNEAKY WARM DAY...AS 12Z UKMET SHOWING 850 MB TEMPS
SURGING TO 17 C BY 12Z SUNDAY. HOWEVER...SURFACE FRONT LOOKS TO BE
HUNG UP (ALONG/NORTH OF I-69)...WITH SHOWERS AND THUNDERSTORMS
POSSIBLE...WHICH WOULD LIMIT THE MAXES (SUB 80 DEGREES). WILL PLAY
THE MIDDLE GROUND...UPPER 70S/NEAR 80 NORTH...80S SOUTH.

STILL LOOKING FOR COOL DOWN NEXT WEEK AS LARGE UPPER LEVEL LOW LOOKS
TO BE SETTLING OVER THE EASTERN GREAT LAKES. WE LOOK TO BE ON THE
WESTERN FRINGE (ALTHOUGH 12Z EURO ARGUES FOR A MORE DIRECT
BLOW)...WHICH INCLUDES THE MOISTURE GRADIENT...SO DIURNAL SWINGS ARE
IN QUESTION...ALONG WITH SLIGHT CHANCE OF SHOWERS.
REGARDLESS...THINKING TEMPS WILL AVERAGE ABOUT 5 DEGREES BELOW
NORMAL.

&&

.MARINE...

WEST TO NORTHWEST FLOW WILL BUILD ACROSS AREA WATERS IN THE WAKE OF
THIS AFTERNOON'S FRONT, BUT WILL DO SO AT A SPEED LOW ENOUGH TO
MAINTAIN LOW HEIGHTS. HIGH PRESSURE WILL THEN BUILD IN THROUGH THE
FIRST HALF OF THE WEEKEND, PROVIDING CONTINUED LIGHT WINDS AND WAVES
WITH JUST SLIGHT CHANCE OF A THUNDERSTORM ON FRIDAY AFTERNOON.  THE
PATTERN WILL THEN BECOME MORE ACTIVE BEGINNING ON SUNDAY AS COOLER
AIR SURGES INTO THE AREA BRINGING WITH IT RENEWED THUNDERSTORM
CHANCES.

&&

.AVIATION...ISSUED 1207 PM EDT THU JUN 21 2012

//DISCUSSION...

UPSTREAM SURFACE AND SATELLITE OBSERVATIONS SHOW A COLD FRONT
MARCHING TOWARD SOUTHEAST MICHIGAN FROM THE WEST EARLY THIS
AFTERNOON. CONDITIONS AHEAD OF THE FRONT WILL CONTINUE TO BE
CHARACTERIZED BY A GUSTY SOUTHWEST WIND AND MOSTLY CLEAR / VFR
CONDITIONS UNTIL THE UPSTREAM CLOUD SHIELD WORKS ACROSS THE AREA
BETWEEN 18Z AND 00Z.  DURING IT'S PASSAGE, WHICH WILL OCCUR IN THE
WAKE OF THE SURFACE COLD FRONT / WIND SHIFT, CEILINGS WILL FALL
BELOW 5000 FEET BUT ONLY AN OCCASIONAL MVFR CEILING POSSIBLE BASED
ON CURRENT OBSERVATIONS OVER WESTERN LOWER MICHIGAN. THE EXCEPTION
WILL BE WITHIN ANY HEAVIER SHOWER OR THUNDERSTORM ACTIVITY, WHICH
IS FORECAST TO GRADUALLY INCREASE IN COVERAGE THROUGH THE PEAK
HEATING HOURS - ESPECIALLY TOWARD THE DETROIT METRO AREA, INCLUDING
THE KPTK TO KDTW CORRIDOR. WINDS WILL TURN TO THE WEST BEHIND THE
FRONT, USHERING IN MOSTLY CLEAR CONDITIONS AFTER THE PASSAGE OF THE
NARROW PLUME OF DEEPER MOISTURE AND ASSOCIATED BAND OF CLOUDS. AFTER
SEVERAL HOURS OF CLEAR CONDITIONS, PATCHY STRATOCU IN THE 4-5KFT
RANGE MAY FILTER IN TOWARD SUNRISE.

FOR DTW...THE MOST FAVORABLE TIME WINDOW FOR THUNDERSTORMS TO AFFECT
DTW AIRSPACE IS BETWEEN 19Z AND 22Z AS THE COLD FRONT PUSHES
THROUGH THE METRO AREA. THE UNCERTAINTY REGARDING THE COVERAGE OF
THUNDERSTORMS HAS NOT CHANGED, BUT IT IS POSSIBLE THAT STRONG
THUNDERSTORMS COULD DEVELOP OVERHEAD OR PERHAPS JUST EAST OF THE
AIRFIELD THIS AFTERNOON BEFORE QUICKLY EXITING TO THE EAST.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THAT A THUNDERSTORM WILL IMPACT DTW

* HIGH CONFIDENCE ON CEILING BELOW 5000 FEET AFTER THE FRONTAL
PASSAGE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...JVC
LONG TERM....SF
MARINE.......JVC
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 4:45 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 AM EDT THU JUN 21 2012

MIZ063-069-070-075-076-082-083-220845-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
445 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY BY MID AFTERNOON WITH A FEW STORMS
APPROACHING SEVERE LIMITS. HALF INCH TO THREE QUARTER INCH HAIL
WILL BE THE PRIMARY HAZARD WITH THE STRONGEST STORMS...BUT WIND
GUSTS NEAR 50 MPH WILL ALSO BE POSSIBLE...ALONG WITH HEAVY
DOWNPOURS. STORM MOTION WILL BE WEST TO EAST AT 25 MPH.

THE BEST CHANCE OF STORMS WILL BE FROM 2 PM TO 6 PM AS A COLD
FRONT MOVES THROUGH THE REGION. THE INTENSITY OF THE STORMS WILL
BE VERY SENSITIVE TO THE TIMING OF THE FRONTAL PASSAGE WITH THE
OVERALL PATTERN QUICKLY EXITING SOUTHEAST MICHIGAN BY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A
CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT CURRENTLY PLANNED FOR TODAY AND TONIGHT.

MIZ047>049-053>055-060>062-068-220845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
LIVINGSTON-
445 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY BUT SEVERE WEATHER IS NOT
EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF PEA SIZE TO HALF
INCH SIZE HAIL AND WIND GUSTS NEAR 40 MPH...ALONG WITH HEAVY
DOWNPOURS. STORM MOTION WILL BE WEST TO EAST AT 25 MPH.

THE BEST CHANCE OF STORMS WILL BE FROM NOON TO 4 PM AS A COLD
FRONT MOVES THROUGH THE REGION. THE OVERALL PATTERN WILL QUICKLY
EXITING SOUTHEAST MICHIGAN BY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A
CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-220845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
445 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. THE STRONGEST STORMS
WILL BE CAPABLE OF PEA SIZE TO HALF INCH SIZE HAIL AND WIND GUSTS
NEAR 35 KNOTS...ALONG WITH HEAVY DOWNPOURS. STORM MOTION WILL BE
WEST TO EAST AT 25 MPH.

A FEW STORMS FROM PORT HURON SOUTH THROUGH WESTERN LAKE ERIE COULD
REACH SEVERE LIMITS FOR MARINERS. HALF INCH TO THREE QUARTER INCH
HAIL WILL BE THE PRIMARY HAZARD IN THIS AREA...WIND GUSTS NEAR 45
KNOTS WILL ALSO BE POSSIBLE...ALONG WITH HEAVY DOWNPOURS.

THE BEST CHANCE OF STORMS WILL BE FROM NOON TO 6 PM AS A COLD
FRONT MOVES THROUGH THE REGION. THE OVERALL PATTERN WILL QUICKLY
EXITING EAST OF LAKE HURON AND SOUTHEAST MICHIGAN BY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND A
CHANCE OF STORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT CURRENTLY PLANNED FOR TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 21, 2:38 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 PM EDT THU JUN 21 2012

MIZ063-211945-
ST. CLAIR-
238 PM EDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
LAKEPORT TO 20 MILES SOUTH OF CAPAC...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAKEPORT BY 250 PM EDT...
  HARSENS ISLAND BY 305 PM EDT...
  ALGONAC BY 310 PM EDT...
  PORT HURON BY 315 PM EDT...
  MARINE CITY BY 320 PM EDT...
  ST. CLAIR AND MARYSVILLE BY 325 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AGD
Local storm report, Jun 21, 2:42 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
242 PM EDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND GST     WASHINGTON              42.72N 83.04W
06/21/2012  E50.00 MPH       MACOMB             MI   TRAINED SPOTTER

            WIND GUSTS 45 TO 50 MPH...DIME SIZE HAIL AND TORRENTIAL
            RAIN.

&&

DELLIOTT
Special weather statement, Jun 21, 4:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT THU JUN 21 2012

MIZ075-082-212115-
LENAWEE-WASHTENAW-
404 PM EDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
CHELSEA TO 12 MILES NORTHWEST OF HUDSON...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CEMENT CITY BY 410 PM EDT...
  ONSTED BY 415 PM EDT...
  ADRIAN AND CHELSEA BY 420 PM EDT...
  BLISSFIELD BY 425 PM EDT...
  TECUMSEH AND MANCHESTER BY 430 PM EDT...
  DEERFIELD AND BRITTON BY 435 PM EDT...
  MILAN AND SALINE BY 445 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AGD
Special weather statement, Jun 21, 4:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
428 PM EDT THU JUN 21 2012

MIZ083-212130-
MONROE-
428 PM EDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DUNDEE...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MAYBEE BY 435 PM EDT...
  CARLETON BY 445 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AGD
Special weather statement, Jun 21, 4:43 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT THU JUN 21 2012

MIZ069-070-076-212215-
MACOMB-OAKLAND-WAYNE-
443 PM EDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OXFORD TO 12 MILES
WEST OF CANTON...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WEST BLOOMFIELD AND PONTIAC BY 450 PM EDT...
  NORTHVILLE BY 455 PM EDT...
  BELLEVILLE AND ROMEO BY 505 PM EDT...
  ROMULUS AND TROY BY 515 PM EDT...
  MEMPHIS AND TAYLOR BY 525 PM EDT...
  STERLING HEIGHTS AND MACOMB TOWNSHIP BY 530 PM EDT...
  TRENTON AND GROSSE ILE BY 535 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AGD
Local storm report, Jun 21, 5:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 PM EDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     PORT HURON              42.99N 82.43W
06/21/2012                   ST. CLAIR          MI   TRAINED SPOTTER

            WIND ESTIMATED 55 MPH - LARGE TREE BRANCHES DOWN...ONE
            BRANCH LANDED ON A CAR AND BUSTED OUT REAR WINDOW.

&&

DELLIOTT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:10 PM EDTSpecial Marine WarningDTX71 min
Jun 21, 2:11 PM EDTSevere Thunderstorm WarningDTXHuron13 min
Jun 21, 2:28 PM EDTSpecial Marine WarningDTX55 min
Jun 21, 3:06 PM EDTSpecial Marine WarningDTX39 min
Jun 21, 4:24 PM EDTSevere Thunderstorm WarningDTXLenawee, Washtenaw39 min
Jun 21, 4:55 PM EDTSpecial Marine WarningDTX42 min
Jun 21, 5:01 PM EDTSpecial Marine WarningDTX59 min
Jun 21, 5:22 PM EDTSevere Thunderstorm WarningDTXWayne26 min
Jun 21, 5:23 PM EDTSpecial Marine WarningDTX41 min
Jun 21, 5:27 PM EDTSpecial Marine WarningDTX35 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.